An Improvement of Ostrowski’s and King’s Techniques with Optimal Convergence Order Eight

  • Fazlollah Soleymani
  • Mahdi Sharifi
  • Bibi Somayeh Mousavi


In this paper, we first establish a new class of three-point methods based on the two-point optimal method of Ostrowski. Analysis of convergence shows that any method of our class arrives at eighth order of convergence by using three evaluations of the function and one evaluation of the first derivative per iteration. Thus, this order agrees with the conjecture of Kung and Traub (J. ACM 643–651, 1974) for constructing multipoint optimal iterations without memory. We second present another optimal eighth-order class based on the King’s fourth-order family and the first attained class. To support the underlying theory developed in this work, we examine some methods of the proposed classes by comparison with some of the existing optimal eighth-order methods in literature. Numerical experience suggests that the new classes would be valuable alternatives for solving nonlinear equations.


Simple root Three-step iterative methods Derivative-involved methods Optimal convergence rate Weight function 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Sargolzaei, P., Soleymani, F.: Accurate fourteenth-order methods for solving nonlinear equations. Numer. Algorithms (2011). doi: 10.1007/s11075-011-9467-4 zbMATHGoogle Scholar
  2. 2.
    Iliev, A., Kyurkchiev, N.: Nontrivial Methods in Numerical Analysis: Selected Topics in Numerical Analysis. LAP Lambert Academic, Saarbrücker (2006) Google Scholar
  3. 3.
    King, R.F.: Family of fourth-order methods for nonlinear equations. SIAM J. Numer. Anal. 10, 876–879 (1973) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Kung, H.T., Traub, J.F.: Optimal order of one-point and multipoint iteration. J. ACM 643–651 (1974) Google Scholar
  5. 5.
    Bi, W., Ren, H., Wu, Q.: Three-step iterative methods with eighth-order convergence for solving nonlinear equations. J. Comput. Appl. Math. 225, 105–112 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Cordero, A., Torregrosa, J.R., Vassileva, M.P.: Three-step iterative methods with optimal eighth-order convergence. J. Comput. Appl. Math. 235, 3189–3194 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Heydari, M., Hosseini, S.M., Loghmani, G.B.: On two new families of iterative methods for solving nonlinear equations with optimal order. Appl. Anal. Discrete Math. 5, 93–109 (2011) MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chen, M., Chang, T.-S.: On the higher-order method for the solution of a nonlinear scalar equation. J. Optim. Theory Appl. 149, 647–664 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Germani, A., Manes, C., Palumbo, P.: Higher-Order method for the solution of a nonlinear scalar equation. J. Optim. Theory Appl. 131, 347–364 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Soleymani, F., Sharifi, M.: On a general efficient class of four-step root-finding methods. Int. J. Math. Comput. Simul. 5, 181–189 (2011) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  • Fazlollah Soleymani
    • 1
  • Mahdi Sharifi
    • 2
  • Bibi Somayeh Mousavi
    • 1
  1. 1.Young Researchers ClubIslamic Azad University, Zahedan BranchZahedanIran
  2. 2.Department of MathematicsIslamic Azad University, Zahedan BranchZahedanIran

Personalised recommendations